Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS North Platte, NE

June 13, 20074 counties in Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 13, 2007, 8:40 AM MDT for 4 counties in Nebraska. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 8:40 AM MDT (14:40 UTC)
Expired
Jun 13, 2007, 2:45 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Chase County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 10:39 AM MDTFLOODGrant, NEHIGHWAY 23 FROM GRANT TO WEST OF VENANGO IS CLOSED DUE TO WATER OVER THE ROAD. AS MUCH AS 8 FEET OF WATER HAS BEEN REPORTED OVER THE ROAD.
Jun 13, 10:57 AM MDTHEAVY RAIN 2.42Imperial, NEHEAVY RAIN HAS BEEN FALLING FOR THE LAST FOUR HOURS.
Jun 13, 12:15 PM MDTFLASH FLOODImperial, NESTREET FLOODING ACROSS MUCH OF THE CITY. OVER 2 INCHES RECIEVED SINCE THIS MORNING. STILL RAINING HEAVY AT TIMES.
Jun 13, 1:15 PM MDTFLASH FLOODGrant, NEFAIRGROUNDS UNDER 2 TO 4 FEET OF WATER. SEVERAL COUNTY ROAD CLOSURES ACROSS THE AREA...MAINLY SW PORTIONS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 131443
FFWLBF
NEC029-101-111-135-132045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 AM MDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...
  KEITH COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF OGALLALA...
  WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...
  PERKINS COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF GRANT...

* UNTIL 245 PM MDT WEDNESDAY(345 PM CDT WEDNESDAY)

* AT 836 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN NEARLY STATIONARY AREA OF MODERATE TO HEAVY RAIN. THIS AREA OF 
  RAIN WAS PRODUCING RAINFALL RATES OF 1/2 TO 3/4 OF AN INCH PER 
  HOUR.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAXTON...
  OTTER CREEK CAMPGROUND...EAGLE GULCH CAMPGROUND...LAKE VIEW
  CAMPGROUND...SUTHERLAND...SARBEN...ROSCOE...LEMOYNE...KEYSTONE AND
  HERSHEY

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4035 10202 4035 10135 4072 10133 4070 10079
      4139 10066 4137 10203

$$

MASEK
1 follow-up statement
000 
WGUS73 KLBF 131730
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 PM CDT WED JUN 13 2007

NEC029-101-111-135-132045-
LINCOLN NE-PERKINS NE-CHASE NE-KEITH NE-
1125 AM MDT WED JUN 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT(345 PM
CDT) FOR KEITH...CHASE...PERKINS AND WESTERN LINCOLN COUNTIES...

AT 1121 AM MDT...NORTH PLATTE DOPPLER RADAR AND LOCAL LAW 
ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS PRODUCING FLASH 
FLOODING OVER PERKINS...CHASE AND WESTERN LINCON COUNTY. MOVEMENT OF 
THESE THUNDERSTORMS HAS BEEN VERY LITTLE OVER THE PAST HOURT. 
HIGHWAY 23 HAS BEEN REPORTED CLOSED FROM GRANT NEBRASKA TO HOLYOKE 
COLORADO. AS MUCH AS 8 FEET OF WATER HAS BEEN REPORTED OVER HIGHWAY 
23 BETWEEN THOSE LOCATIONS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENDERS
RESERVOIR STATE RECREATION AREA...WAUNETA...LAMAR...IMPERIAL...ENDERS
AND CHAMPION

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4035 10202 4035 10135 4072 10133 4070 10079
      4139 10066 4137 10203

$$

JWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:11 AM MDT, 6 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 2:11 AM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CDT WED JUN 13 2007

.SYNOPSIS...
SEMI STATIONARY FRONT EXTENDS NORTHEAST TO SOUTHWEST THROUGH
CENTRAL NEBRASKA SOUTHWEST INTO SOUTHEAST COLORADO. EXTENSIVE SHOWERS
AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP WITH ADDITIONAL
RAINFALL TO KEEP INHERIT FLASH FLOOD WATCH GOING ACROSS THE
SOUTHWEST AND INTO NORTH CENTRAL TODAY AS SATURATED GROUNDS TO
GET MORE RAINFALL.

&&

.DISCUSSION...
MODELS IN AGREEMENT WITH BLOCKING PATTERN OVER THE CONUS TO LINGER
IN THE NEAR TERM. WATER VAPOR IMAGERY AT THIS TIME SHOWS UPPER LOW
OVER NRN NM DRIFTING TO THE SOUTHEAST AS POSITIVELY TILTED RIDGE
AXIS EXTENDS NORTHEAST FROM THE SOUTHERN PLAINS TO THE WESTERN
GREAT LAKES. TODAY THE H5 LOW IS FORECAST TO CLOSE OFF WHILE
LIFTING NORTHEAST INTO THE PLAINS. MODEL CONSENSUS INDICATES SPLIT
FLOW PATTERN WILL KEEP PRIMARY UPPER LOW TO THE SOUTH THROUGH
THURSDAY BEFORE IT DRIFTS SOUTH BEYOND. THE TROPICAL MOISTURE
FEEDING INTO THE PLAINS WILL KEEP EFFICIENT RAIN MAKERS IN THE
PICTURE AS RFC 3HR FFG THROUGH EVENING INDICATES AROUND A HALF
INCH OF RAIN REQUIRED FOR ADDITIONAL FLOODING OVER MUCH OF
SOUTHWEST NEBRASKA ESPECIALLY IN CHASE...HAYES...PERKINS...KEITH
AND LINCOLN COUNTIES. RAINFALL REPORTS FROM CHASE COUNTY INDICATE
OVER 11 INCHES OF RAIN HAS FALLEN IN THE CHAMPION AREA.

THIS MORNING FLOODING CONCERNS LINGER WITH DRIER AIR POSSIBLY
WORKING INTO THE FAR SOUTHWEST THAT WOULD CUT DOWN ON RAINFALL
POTENTIAL. FURTHER NORTHEAST INCREASING CONVERGENCE ALONG THE
SURFACE BOUNDARY WILL ENHANCE RAINFALL POTENTIAL TODAY. MODELS ARE
GENERATING MORE THAN ENOUGH RAIN WITH THE SLOW BREAKDOWN IN THE
BLOCKING PATTERN FOR AREAS EAST OF 83 TO GET RAIN THURSDAY AS THE
DEFORMATION ZONE SHIFTS EASTWARD SLOWLY. THURSDAY THE SPLIT FLOW
PATTERN BECOMES MORE ESTABLISHED WITH THE UPPER CLOSED LOW TO
DRIFT SOUTH ACROSS OKLAHOMA. THE SURFACE FRONT WILL THEN BECOME
LESS DEFINE AND WASHOUT AS CONVERGENCE ALONG THE BOUNDARY WANS
WITH THE APPROACH OF THE NEXT BOUNDARY FROM THE NORTHWEST.

FRIDAY THROUGH SATURDAY THE UPPER RIDGE BUILDS ACROSS THE WEST
WITH TEMPERATURES REBOUNDING INTO THE 90S FOR THE START OF THE
WEEKEND. GUIDANCE NUMBERS MAY BE TOO WARM FRIDAY GIVEN THE MASS OF
WATER WOES EXCEPT FOR THE FAR NORTHWEST INTO THE PANHANDLE.

FOR THE LONG TERM SUNDAY THROUGH MONDAY FEW CHANGES MADE A RIDGE
BREAKS DOWN AND UPPER TROUGH DEVELOPS ACROSS THE WEST THAT WILL
LEAD TO TIMING ISSUES WITH WAVES LIFTING OUT TO ENHANCE LIFT FOR
STORM DEVELOPMENT INTO THE START OF THE NEW WORKWEEK.

&&

.AVIATION...
PERIODS OF HEAVY RAIN...SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY ALONG THE ERN PTNS OF TWB ROUTES 098...274 AND 264. VFR AND
MVFR CONDITIONS ARE EXPECTED ON THE WRN PTNS OF THOSE ROUTES. FLIGHT
CONDITIONS WILL GENERALLY IMPROVE WEST TO EAST TODAY BUT THE DRIER
AIR AND IMPROVED FLIGHT CONDITIONS ARE EXPECTED TO MOVE ONLY VERY
SLOWLY EAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ005>010-025>029-
036>038-056>059-069>071-094.

&&

19/CLB
Hazardous weather outlook, Jun 13, 4:18 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 AM CDT WED JUN 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-141030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
518 AM CDT WED JUN 13 2007 /418 AM MDT WED JUN 13 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR
PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

CONDITIONS REMAIN FAVORABLE FOR HEAVY RAIN AND FLOODING AND THE
FLASH FLOOD WATCH CONTINUES THROUGH EARLY EVENING TODAY ACROSS
PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA. THE UPPER LEVEL
SYSTEM PRODUCING THE HEAVY RAINFALL IS MOVING VERY SLOWLY EAST AND
WILL CONTINUE TO IMPACT THE REGION WITH RAIN...SHOWERS AND
THUNDERSTORMS.

AS LITTLE AS A HALF INCH OF RAINFALL IN LESS THAN AN HOUR WILL
PRODUCE FLOODING ACROSS SOUTHWEST NEBRASKA. THUS IF THUNDERSTORMS
DEVELOP...CONGREGATE AND BECOME NUMEROUS...SERIOUS FLOODING WILL
DEVELOP. RESIDENTS OF SOUTHWEST NEBRASKA SHOULD REMAIN AT A HIGH
STATE OF READINESS AS THE POTENTIAL FOR FLOODING IS HIGH TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:16 AM MDTFlash Flood WarningLBFPerkins89 min
Jun 13, 12:37 AM MDTFlash Flood WarningLBFKeith83 min
Jun 13, 2:00 AM MDTFlash Flood WarningLBFKeith60 min
Jun 13, 2:56 AM MDTFlash Flood WarningLBFHolt, Wheeler3 hr
Jun 13, 6:55 AM MDTFlash Flood WarningLBFChase, Keith, Perkins2 hr
Jun 13, 2:40 PM MDTFlash Flood WarningLBFChase6 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.